Im new here i have been searching all day for answers about what is going on with me. I have been on methadone for over a year and a half i tapered from 120mls to 12mls. I decided to go cold turkey as of 4 days ago i prepared for the worst but the thing is nothing is happening a little bit of sweats mild cramping and a little bit of leg twiching but nothing that is even close to what coming off methadone intales. Alot of ppl would be say is she nuts for complaining but i do have a big concern is it gonna hit me all at once out of the blue...i am totally confused and really am wondering if anyone has answers for me. I was a long time drug user and felt methadone be the only way but i finally got sick of methadone and felt as controlled by that drug than any this is why i choose to fo this. Im just wondering if anyone has had similar experiences or anything thet could tell me...im very concerned
First off congrats for getting clean, it's no small feat. You need to just relax, be patient and see what happens. You may be one of the lucky ones that only have limited wd symptoms after a taper. The symptoms you have now may be all you ever have. Not everyone goes through excruciating wd symptoms, each person reacts to meds differently. I'm one of those weirdo's I've been a chronic pain patient for 25 years, been on just about every narcotic there is, have abused a few and had to detox off of them. Getting off Ultram and Percs was pure hell. My current meds are Morphine and Oxycodone, I can take Morphine for months, years whatever, and not take it and I have NO trouble at all, my body does not recognize it as an addictive substance kinda weird and freaky, but my body is crap and does weird stuff like that.
Just give it some time and figure out where your at. You've detoxed from the hard stuff, and tapered down to a low dose of Methadone, you may be at the end of the road, it doesn't mean something is wrong with you, we just all handle meds differently.
If your not under a doctors care please be careful slowly coming off any addictive substance is a far better way to go .
My wife 11 years ago decided to just stop xanax an she had massive sezuires called grand mal , it can cause strokes and other heart related issues.
Your body is used to living that way and after so many years it can adjust but not all at once , I had congestive heart failure and had to quit smoking and drinking cold turkey and year one was very rough , your body used to function on that and your mind as well so many changes can take place once its all out of your system.
Be careful and safe Join a support group I did mine by myself not a good idea being inside your own head alone .
Peace and good luck hang in there I am pulling for you
I am so happy you decided to get clean, I was an opiate user as well. Methodone is not the only way out, it is just another addiction. If we keep replacing substances with others, we will just end up with many addictions! Have you tried NA meetings? It sounds like you need support, and there is a lot of that in the meetings. I attend AA and I wouldn't be sober today without it. There is a mental obsession behind the using too, and a person needs other sober people around them that get what they are thinking/going through.
thank you all for your support i am going into the night of day 5 and into the 6th day of no methadone. Yes i do attend meetings i have stayed clean through the process of the methadone program other than the methadone itself. I felt i was mentally ready but not psyically thats why i went on the methadone to take the easier way out. Im not putting anyone down for being on it i did need it for a year and a half but i made a choice and as scared as i still am i am so happy and thrilled that i did. I am still not experiencing anything major and still wondering what is going on. I do have the sweats and the body aches but no more than that oh also lack of energy but i am walking around and eating well. I do appreciate all the support and i pray for all of you i will continue posting and hope to hear from all of you
well i am on my 6th day today is a little different. My body has pins and needles all over my back its really annoying so if i sit still it keeps bugging me so i learned the trick is to stay moving which is kind of hard but its better than the feelin of pins and needles. As i keep saying to myself i am lucky i have had a extremly mild withdraw from methadone and i consider myself so blessed..thank you for all of your support have a great day
Your doing great, hang in there. If you can try to work some excercise into your day. Some nice long walks outside. It will help with the pins and needles feelings, can give you some energy boosts and increase your appetite. It also gets your spirits up as opposed to just sitting around in the house questioning yourself or worrying all day.
The Following User Says Thank You to katlin09 For This Useful Post: michelle o (04-23-2012)